January 28, 2006

On and on with ABILIFY

First of all, we had our first speaking engagement of the year at the Roslyn LI NY public Library this past Thursday, and though only 23 people came, we had a lively discussion and I believe people enjoyed the presentation. It was a good group to get started back on the road with, so thank you, Roslyn! Next, we do the prestigious RJ Julia's Elm Street Books in New Canaan Ct on Thursday Feb 9 for which, it being a bookstore, we'll probably use the same program that seemed to work so well at Roslyn and of which we ourselves are not yet tired...A few BIG "gigs" as my sister calls them are coming up and for those we must actually speechify, so I continue to work on the snippets I've published her, polishing, changing and perfecting...and eventually want something that is about 12 min long so I can also do a 4-6 min reading from the book and my "Forgiveness Is" poem. Lynnie usually talks longer than I do, being more at ease with it, and we have a lot of time for Q and A so unless the program goes for more than an hour, we're pretty well set.

Now on the the abilify: I dunno if it's the Abiify itself or if the quick drop of the Geodon, as the famed Dr O suggests, but she wants me to go back up 40mg on the Geodon and go back down more slowly. I've been feeling incredibly anxious, even fearful, not about anything in specific that I can put my finger on, just that something terrible is going to happen and even ativan only cuts through that a bit. I even don't want to cut out the Haldol yet because I'm afraid it will make this anxiety grow even more, and that's a weird thing for me to say, given that I've been complaining about the Haldol for months now.

But despite the Haldol, I'm able to write and write and write and even read some, though not a lot, and I'm in a fairly good mood, except for being fearful. So what more could I ask in this time of transition? Things won't be perfect until all the changes are made, I just have to be reasonably comfortable while they are made. I haven't heard from many people who take Abilify, but someone did kindly send me a website for discussions and I think I'll go back there or look for more...I KNOW it's worth a good trial, even if I can only tolerate half the lowest dose, hey if half of the lowest dose works, who is going to complain??? But right now I'm shaky and anxious and jittery and fearful. Luckily, unlike many people, I can sleep fine, because one of my narcolepsy drugs, Xyrem, makes certain sure of knocking me out, What do you guys do when you feel that way, though, anxious, fearful, jittery? Any suggestions -- besides taking more pills?

Posted by pamwagg at January 28, 2006 07:47 AM


I am trying to switch from risperdal to Geodon and am having SEVERE breakthrough of psychotic symptoms. So I am taking constant ativan, staying in bed with the covers over my head, and when I can get up, I am calling my psychiatrist and begging her to let me go back on risperal.Poor us ....
I hope you feel better soon.

Posted by: Samantha at January 29, 2006 12:54 PM

Pammy dear,
I'm so sorry that you must continue the daunting task of finding the medication that is appropriate for you. There are so many variables to consider in a medical profile as complex as yours(in this, we truly are two peas in a pod), it appears that trial and error is the only way to go. I sympathize with you greatly because I am experiencing the same scenario, but we'll make it. We are just too stubborn to quit. We shall discuss our mutual frustration when I ever have the strength to dial your number.
Lovingly, Your Peapod Pal

Posted by: Paula Kirkpatrick at January 28, 2006 11:04 PM

Post a comment

Please enter this code to enable your comment -
Remember Me?